What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 2, 2:54 AM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 2, 2:54 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
354 AM EDT Tue Apr 2 2024
.SYNOPSIS...
A strong low pressure system moving through the Ohio Valley
will result in occasional thunderstorms today into this evening.
Some severe storms will be possible, especially later this
afternoon into early evening. A cold front will move through the
region tonight, leading to much cooler temperatures through the
end of the workweek, along with occasional chances for showers.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
Scattered showers and a few thunderstorms are continuing across
mainly our northern areas early this morning with more
widespread and organized convection stretching from Missouri
across central Illinois into western Indiana. The last few runs
of the HRRR continue to suggest these storms will work east
along the instability gradient and overspread our area through
daybreak. It also looks like there could be a more enhanced
line of convection along the southern edge of this activity that
will feed into the better instability across our far south.
This could lead to a chance of a few strong to severe storms
across our southwest/south through mid morning with damaging
wind being the main threat, although a brief spin up tornado
cannot be ruled out. Meanwhile, across our north, heavy rain and
potential flooding issues will be more of a concern this
morning as the showers and thunderstorms continue to train
across that area. This morning's activity should work off to our
east through mid morning, possibly leading to a lull in pcpn
from late morning into early afternoon.
There is some uncertainty with exactly how this morning's
activity will affect how things play out for this afternoon.
However, with the strengthening surface low lifting northeast
across Illinois through this afternoon, the boundary currently
along the Ohio River should begin to lift northward across our
area as a warm front through the day, allowing for our area to
get into the warm sector, with surface based capes in the
1000-1500 J/KG range developing through the afternoon.
Impressive deep layer shear of 60-80 knots will be present
across the region, coupled with strong 0-1 km and 0-3 km shear,
leading to the potential for supercell development from mid to
late afternoon, with activity then continuing into early
evening. All severe weather types will be possible this
afternoon into early evening, including the potential for a few
stronger tornadoes.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Some storms will likely linger into this evening before
tapering off from the west with the passage of the cold front.
A digging upper level low will drop quickly down across the
upper Midwest tonight and then pivot into the southern Great
Lakes region through the day on Wednesday. This will usher in a
much colder airmass with highs on Wednesday mostly in the mid
40s. Strengthening low level lapse rates and weak instabilities
will develop through the afternoon. This will lead to widespread
shower development from late morning and through the afternoon,
with perhaps even a few embedded thunderstorms.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
The upper level low will rotate slowly east across the upper
Ohio Valley Wednesday night through Thursday, leading to a
continuation of fairly widespread rain/snow showers. The upper
level low will shift off to New England on Friday, but with
a trough axis hanging back into the upper Ohio Valley, will
allow for chance pops to linger across our eastern areas into
Friday. Temperatures will remain unseasonably cold with
daytime highs only in the 40s Thursday and Friday.
Mid level ridging will shift east across the region through the
weekend, leading to drier conditions and a gradual warming
trend. Highs on Saturday will be in the upper 40s to lower 50s
with highs on Sunday in the mid 50s to lower 60s. There are
some suggestions that another upper level low will approach
from the west on Monday. This could lead to increasing clouds on
Monday and even a chance for a few showers. Highs on Monday
will be in the low to mid 60s.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
The cluster of showers and embedded thunderstorms moving across
central Ohio will continue to weaken over the next hour.
Isolated to scattered showers and thunderstorms will then
continue to lift northeast across the area over the next few
hours.
The more organized convection currently back across Illinois
will work its way east into our area and affect the TAF sites
in the 11Z-14Z time frame with some IFR to LIFR conditions
possible along with locally gusty winds. After that, we should
get into a lull in pcpn through late morning into early
afternoon before scattered thunderstorms begin to redevelop
through mid afternoon and continue into early evening. Pcpn
will taper off from the west later this evening as a cold front
moves through the region. Will generally allow for MVFR cigs to
prevail through much of the TAF period.
OUTLOOK...MVFR/IFR ceilings and visibility and wind gusts at or
above 25 kt likely Wednesday into Wednesday night. MVFR
ceilings may persist from Thursday into Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through this evening for OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088.
KY...Flood Watch through this evening for KYZ089>100.
IN...Flood Watch through this evening for INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...JGL
AVIATION...JGLHazardous weather outlook, Apr 2, 4:11 AM EST, 1 minute before
Hazardous Weather Outlook
National Weather Service Wilmington OH
511 AM EDT Tue Apr 2 2024
INZ066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-031000-
Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
511 AM EDT Tue Apr 2 2024
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, south central Ohio and southwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Showers and thunderstorms will move across the area this morning. A
few severe storms will be possible. Damaging wind and large hail will
be the main severe weather threat, although a tornado cannot be
ruled out.
Additional showers and thunderstorms will develop late this
afternoon and into this evening. Some severe storms can be expected
between 3 PM and 10 PM with the potential for all weather hazards.
Damaging winds, large hail, and several tornadoes, some strong or
intense, will be possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon and evening.
INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-031000-
Wayne-Fayette-Union-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Franklin-Licking-Preble-
Montgomery-Greene-Pickaway-Fairfield-Ross-Hocking-
511 AM EDT Tue Apr 2 2024
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for east central Indiana, central
Ohio, south central Ohio and west central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Occasional showers and thunderstorms are expected today through this
evening. Some severe storms can be expected between 3 PM and 10 PM
with the potential for all weather hazards. Damaging winds, large
hail, and several tornadoes, some strong or intense, will be
possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon and evening.
In the hours before
Special weather statement, Apr 1, 10:38 PM EST, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1138 PM EDT Mon Apr 1 2024
INZ050-020415-
Wayne IN-
1138 PM EDT Mon Apr 1 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WAYNE COUNTY THROUGH
1215 AM EDT...
At 1138 PM EDT, a strong thunderstorm was located near New Castle,
moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Richmond, Centerville, Cambridge City, Hagerstown, Fountain City,
Dublin, Franklin, Milton, Greens Fork, Spring Grove, Bethel,
Economy, Whitewater, Middleboro, Jacksonburg and Williamsburg.
This includes I-70 in Indiana between mile markers 134 and 155.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
east central Indiana.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3987 8522 3987 8520 4000 8520 4000 8482
3978 8483 3978 8518 3979 8518 3979 8522
TIME...MOT...LOC 0338Z 261DEG 37KT 3988 8533
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HatzosSpecial weather statement, Apr 1, 11:09 PM EST, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1209 AM EDT Tue Apr 2 2024
INZ050-OHZ042-060-020445-
Wayne IN-Darke OH-Preble OH-
1209 AM EDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN WAYNE...
NORTHERN PREBLE AND SOUTHWESTERN DARKE COUNTIES THROUGH 1245 AM
EDT...
At 1208 AM EDT, a strong thunderstorm was located over Richmond,
moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Richmond, Eaton, Centerville, Arcanum, Lewisburg, New Paris, West
Alexandria, New Madison, Fountain City, Wayne Lakes, Eldorado,
Verona, West Manchester, Greens Fork, Spring Grove, Bethel,
Hollansburg, Gordon, Ithaca, and Castine.
This includes the following Interstates...
I-70 in Indiana between mile markers 141 and 156.
I-70 in Ohio between mile markers 0 and 17.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
east central Indiana...and west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3992 8507 4007 8455 3989 8448 3972 8448
3975 8481 3974 8510
TIME...MOT...LOC 0408Z 263DEG 32KT 3985 8492
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HatzosSpecial weather statement, Apr 2, 12:08 AM EST, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
108 AM EDT Tue Apr 2 2024
OHZ053-062-020530-
Clark OH-Greene OH-
108 AM EDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN CLARK
AND NORTHERN GREENE COUNTIES THROUGH 130 AM EDT...
At 107 AM EDT, a strong thunderstorm was located over
Wright-Patterson AFB, moving east at 35 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Springfield, Beavercreek, Fairborn, Xenia, New Carlisle, Yellow
Springs, Wright-Patterson Afb, Cedarville, Enon, Jamestown,
Wilberforce, New Jasper, Bowersville, Donnelsville, Clifton, Green
Meadows, Hustead, Selma, Oldtown, and Gladstone.
This includes I-70 in Ohio between mile markers 42 and 59.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3969 8409 3995 8403 3989 8365 3958 8371
TIME...MOT...LOC 0507Z 281DEG 30KT 3979 8405
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
HatzosSpecial weather statement, Apr 2, 12:25 AM EST, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
125 AM EDT Tue Apr 2 2024
OHZ053-054-062-063-020600-
Fayette OH-Madison OH-Clark OH-Greene OH-
125 AM EDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
FAYETTE...SOUTHEASTERN CLARK...NORTHEASTERN GREENE AND SOUTHWESTERN
MADISON COUNTIES THROUGH 200 AM EDT...
At 125 AM EDT, a strong thunderstorm was located over Yellow Springs,
moving east at 30 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Springfield, Xenia, London, Yellow Springs, Cedarville, Jamestown,
South Charleston, Jeffersonville, Wilberforce, Harmony, Lisbon, New
Jasper, Brighton, Lafayette, South Vienna, South Solon, Midway,
Clifton, Octa, and Newport.
This includes the following Interstates...
I-70 in Ohio between mile markers 52 and 63, and between mile
markers 65 and 68.
I-71 in Ohio between mile markers 65 and 78.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3965 8394 3993 8386 3994 8341 3975 8339
3959 8347
TIME...MOT...LOC 0525Z 277DEG 28KT 3979 8385
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
HatzosLocal storm report, Apr 2, 12:40 AM EST, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
140 AM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM Tstm Wnd Gst 2 NW Vandalia 39.91N 84.22W
04/02/2024 M51 MPH Montgomery OH ASOS
ASOS station KDAY Dayton International
Airport.
&&
HATZOSLocal storm report, Apr 2, 4:10 AM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
510 AM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM Hail 4 N Laurel 39.56N 85.18W
04/02/2024 M0.70 Inch Fayette IN CO-OP Observer
&&
NWS